Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Prevent Heartburn When You Are Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to...
Ask the Experts

Heartburn

Hi Dr. Henry....I have read your article regarding this matter however, I do have one concern. My current cocktail consists of Viread, Videx(@250mg) and Isentress. I occasionally get very severe heartburn even though I try to avoid the "trigger"...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Though heartburn can be linked to pancreatitis often due to other condition (including s such as use of certain irritating drugs (ie aspirin or Read more »

Massive heartburn

I am 32 year old male HIV positive for 7 years and have persistent and sometimes severe heartburn. I find that when it occurs there is a burning in my oesophagus as well as pain around my general heart area and dizziness and lightheadedness. I am...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Have you been checked for H pyloi infection of the stomach ( a frequent cause of heartburn and treatable). Strong anti-acid drugs such as H2-blcokers or proton pump inhibitors can be used with your HIV regimen. Although Read more »

hep c hiv

hi.i have been successfully treated for hep c.but have cirrhosis now and i am suffering terribly with stomach problems .I asked the doc/registra could i have hiv/aids he said he doubts it as it would show in my LFT results.and dont worry about it,...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
...some time ago - so the overall news is great! Your stomach problems may be related to something quite different - like simply heartburn... Read more »

Reflux/Heartburn and Med interaction

I have been positive for almost 20 years. I had been on Viracept for a long time and then Epzicom as well. My physician recently switched me to a new regimen - Norvir, Reyetaz, Viread, Viramine - I have constant reflux/heartburn acid issues - this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You can generally safely take cimetidine or ranitidine 12 hours before taking the Reyataz. There is a potential drug interaction between the nevirapine and protease inhibitors (the Viread can also decrease the Rayataz levels so ritonavir/Norvir... Read more »
Articles
The Well Project

Women and HIV/AIDS

...Women Pregnancy and HIV In Conclusion A Look at the Numbers Over 25 years have passed since the first diagnosis of AIDS in America.While there were a handful of women among the first cases, AIDS was thought toprimarily affect gay... Read more »
The Well Project

Women, Depression and HIV/AIDS

...that an underlying issue, such as depression or anxiety, causes or adds to your substance use, ask your health care provider or AIDS service agency for a referral to a mental health provider. Depression Can Cause Serious Problems Studies... Read more »
U.S. Centers for Disease Control and Prevention

HIV/AIDS Among Hispanics/Latinos

...Subpopulation Estimates from the HIV Incidence Surveillance System -- United States, 2006. MMWR . 2008; 57(36):985-989. HIV and AIDS Diagnoses 4 and Deaths At some point in life, 1 in 36 Hispanic/Latino men will be diagnosed with... Read more »
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of advanced Read more »
Connect With Others

I am HIV positive, I tested positive a year ago.

Posted by DELRAELADAMSCH, 1 Reply
... Hello I am HIV Positive and I have been taking the necessary medication and I tested positive a year ago. Read more »

chances of 12 weeks negative turning into positive

Posted by kitten1970, 4 Replies
...reassuring. Why do I continue to experience all these symptoms all the way to 41/2 months?? Is these ARS or I just went straight to AIDS after just one exposure.... Please give me honest opinion... Thanks in advance, Read more »

so what is it?

Posted by une_fille, 2 Replies
...see no reason to). so now i am still scared it is hiv because i really don't think it's acid reflux because i don't have the heartburn or bitter taste in the mouth that is associated with acid reflux. thank you for letting me vent. i am just... Read more »

I THINK I GOT "IT"

Posted by Anonymous, 1 Reply
...I have a feeling he didn't use it. Now I think he (maybe) gave me HIV. Ever since, I have had a soar throat and almost like heartburn. My muscles also ache, a lot. When I brush my teeth, they (my muscles) seem tired, and when I walk up my stairs,... Read more »